Forum

Gabapentin v pregabalin

Hi

I have posted recently about my husband who has SP and has been suffering from headaches.  He recently stopped Gabapentin as he had vertigo, etc.  Stopping has helped with balance but has allowed severe headaches to return.  I posted here and had some suggestions, but in the interim he managed to speak to the newly appointed MS nurse who suggested pregabalin.  A repeat prescription has now been placed with the GP.  (once again, no review, no discussion just have this and thats it).  So my question is as he stopped the Gabapentin because of the vertigio/dizziness AND this is a common side effect, I wonder how likely it is that this will be repeated with the Pregabalin?

 

Anyone on Pregabalin?  Side effects?  Anyone gone from Gabapentin to Pregabalin?

 

Thanks for any comments.

 

Not sure this is terribly helpful, but I got intermittent vertigo as a side effect with pregabalin in the first 4 weeks (it was definitely a side effect and not a relapse before anyone asks :-)), but it wore off. Pregabalin's done wonders for my neuropathic pain, so I'm very glad my MS nurse persuaded me to persevere with it through the side effects.

Btw, gabapentin and pregabalin have pretty much the same chemical action, but some people do have different reactions to them so pregabalin may be better for your husband.

I hope it works well.

Karen x

Hi I went from Gabapentin to Pregabalin and it took more Pregabalin than it did Gabapentin to get rid of the nerve pain. I'm on the highest dose of Pregabalin (600mg) when I was on a medium dose of Gabapentin. I've had no side effects but I changed over slowly. As Karen said they are both really the same chemical but  there must be some differences.

 

Lynne xx

OK thanks, will  have to persevere and see how things turn out.

 

Thanks for the replies.

 

Regards

Gabapentin was on maximum dose allowed a day was working brilliantly until my symptoms started to get worse. I was switched to Pregabalin was on a low dose and recently increased.

I didn't suffer from any side effects from Gabapentin.

The Pregabalin has started to give me slight headaches since the increase, if it persists I will make sure my GP reduces the does.

With that said everybody reacts differently to medication your husband may not get any side effects at all.